MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12X18IN 3-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12X18IN 3-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J104G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).A manufacturing record evaluation was performed for the finished device batch qkmaad, j104 and no non-conformances were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: no further information will be provided.The following information was requested, but unavailable: *how was the procedure completed? *procedure name? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2021 and the suture was used.When opening the package, it was found that there had been different kind of needle/suture, different size of needle/suture in the package.There were no adverse patient consequences.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).H3 analysis summary: the product was returned to ethicon inc for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code j104 was received for evaluation.Foreign matter and knotted suture defect could be observed in the opened sample.The visual inspection concluded that the green strand (ethibond suture) was knotted to suture and during the process in the visual inspection of the product, the knotted suture was not detected.In addition, the code j104 is non-needle and the packed contains 18 strands per packet.Based on the information currently available, the foreign matter and knot in the suture was identified during the investigation of the sample received.The foreign matter and knot in the suture defects have been correlated to the manufacturing process.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 12X18IN 3-0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11346183
Report Number2210968-2021-01582
Device Sequence Number14386932
Product Code GAM
UDI-Device Identifier10705031037823
UDI-Public10705031037823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberJ104G
Device Lot NumberQKMAAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1